Citation: Ashamed Idiot. "How I Became A Closet Drug Addict: An Experience with Tramadol, Codeine, Benzodiazepines & Baclofen (exp54315)". Erowid.org. Oct 23, 2015. erowid.org/exp/54315
Here is my dilemma
I am a member of a particular religion which I wonít name here. I hold very strong religious beliefs and base my life around this. The problem is I have become a drug addict and no one knows.
It started like this... My mother had a neck injury about 4 years ago and as a result got some pretty strong painkillers including codeine phosphate, tramadol, methadone and also some pills with paracetamol and codeine as well as some sleeping pills Ė Alodorm [nitrazepam].
Occasionally when I got a headache or something I would take some of my mother's painkillers but noticed they made me feel good as well as relieve pain. Well now my mother no longer has neck pain that often but still gets the scripts (Although now the doctor stopped giving the methadone scripts). Because she doesnít know very much at all about drugs she just seems to think the above-mentioned painkillers are just like stronger versions of paracetamol. She gives the pills to me because I sometimes get very bad muscle aches, this is a genuine condition for which I take a muscle relaxant drug. She also gives me the Alodorm because of my apparent sleep problems and she doesnít need it. My mother gives me these with good intentions, I get my own sleeping pills and anti-anxiety pills from the doctor (diazepam and temazepam) unbeknownst to my parents and everyone else.
Well I started using these, a combination of the benzodiazepines and opiates, occasionally to wind down and also before going to work and religious meetings throughout the week just to put me a bit more at ease. Over a few months the occasional use has turned into daily use of a cocktail of different painkillers, benzodiazepines and muscle relaxants (baclofen). And now Iím a drug addict.
Nobody I know has any knowledge of this even though I turn up to every meeting high, regularly sit with my parents whilst high and meet with my friends (religious friends) whilst high. And when I use tramadol Ė which is almost every day (amongst others like I said) it makes my pupils very large, even though in the product info sheet it says it may make pupils very small. So even with my huge pupils nobody has noticed a thing. My drug addiction is totally in the closet.
If people were to find out I would be placed under disciplinary action by my religious organisation which would reduce my involvement in certain activities. And after this if I continued to ďuseĒ I would be excommunicated. I am very ashamed of what I have become and would be totally ruined if anyone found out.
I say to myself that Iím going to give up tomorrow but when tomorrow comes I think Iíll just do it once more and give up the next day instead. When the next day comes the same thing happens. Now Iím just telling myself I am definitely going to HAVE to give up one day soon.
I just hope that day finally does come, and soon.
[Reported Substances: 'Painkillers, Sedatives & Sleeping pills, Muscle relaxants']
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.